Next Article in Journal
Legendre Series Solutions of Fredholm Integral Equations
Previous Article in Journal
MHD Flow of a Second Order/Grade Fluid Due to Noncoaxial Rotation of a Porous Disk and the Fluid at Infinity
Article Menu

Article Versions

Export Article

Open AccessArticle
Math. Comput. Appl. 2010, 15(3), 364-370; doi:10.3390/mca15030364

An Algebraic Approach for Determining the Optimal Lot Size for EPQ Model with Rework Process

1
Department of Business Administration, Chaoyang University of Technology, Taichung 413, Taiwan
2
Department of Information Management, Tamkang University, 151, Ying Chuan Road, Tamsui, Taipei Hsien 251, Taiwan
3
College of Business, Ph.D. Program & Department of Industrial Engineering and Systems Management, Feng Chia University, Taichung 407, Taiwan
*
Author to whom correspondence should be addressed.
Published: 1 December 2010
Download PDF [152 KB, uploaded 4 April 2016]

Abstract

This paper presents a simple algebraic approach for deriving the optimal lot size for economic production quantity (EPQ) model with rework process. Conventional methods for solving lot size problems are by using differential calculus on the long-run average production-inventory cost function with the need to prove optimality first. A few recent articles proposed the algebraic approach to the solution of classic economic order quantity (EOQ) and EPQ model without reference to the use of derivatives. This paper extends it to an EPQ model with reworking of defective items. We demonstrate that optimal lot size and optimal production-inventory cost for such an imperfect EPQ model can be derived without derivatives. As a result, it may enable the practitioners or students who with little knowledge of calculus to understand or handle with ease the realistic production systems.
Keywords: Operations management; Inventory control; Manufacturing; Lot sizing; EPQ Operations management; Inventory control; Manufacturing; Lot sizing; EPQ
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Chiu, S.W.; Cheng, C.-B.; Wu, M.-F.; Yang, J.-C. An Algebraic Approach for Determining the Optimal Lot Size for EPQ Model with Rework Process. Math. Comput. Appl. 2010, 15, 364-370.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top